I was diagnosed with type 2 diabetes about 4 months


Q: I was diagnosed with type 2 diabetes about 4 months ago. For 2 weeks now, I have had a feeling of fullness in my stomach after eating just a little food, with a lot of gas, a burning pain in my stomach, and sometimes nausea after I eat. Is this diabetic gastroparesis, Helicobacter Pylori, or something else?

Symptoms:  Early satieity after eating a little food, a lot of gas, burning pain in my stomach after eating, and sometimes nausea after eating. The nausea is relieved by belching. The medicines I have a tried are simethicone and activated charcoal for the gas and Gaviscon antacid tablets. All of these medicines help the symptoms. My recent A1C is 7.0 and I take metformin for type 2 diabetes. What could this be? Diabetic gastroparesis, Helicobacter Pylori, or something else?

A:   Hello,
Sorry to know about your problems.

Please mention your age. Causes of upper abdominal discomfort are:
-Peptic ulcer disease(commonly H pylori related)
-Gall stones
-Gastroparesis ( related to diabetes, thyroid disorders)
-Rarely pancreatic disorders.

It is difficult to pinpoint the exact cause without evaluation. I recommend you to meet a physician for a detailed examination.
You may require an endoscopy and other investigations like ultrasound abdomen. Meanwhile take plenty of fluids.
Avoid spicy food /excess tea and coffee /carbonated drinks/ smoking and alcohol consumption.They tend to worsen peptic ulcer symptoms.
Continue Simethicone,charcoal and gaviscon.

Please post follow up with your reports.
Hope this information helps
Wishing you a quick recovery.

Comments / Follow Ups

Patient: You asked for my age. I am 57 years.
Doctor: Ok,
If the problem persists meet your physician for a detailed evaluation.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon